Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 22, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Sep 26, 2006, 9:37 PM CDT for 21 counties in Nebraska. It took effect at Sep 27, 2006, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2006, 9:37 PM CDT (02:37 UTC)
- In effect from
- Sep 27, 2006, 1:00 PM CDT
- Expired
- Sep 27, 2006, 7:57 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 21 counties
Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 56 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 270237 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 937 PM CDT TUE SEP 26 2006 NEZ039>041-046>049-060>064-072>077-085>087-271000- /O.NEW.KGID.WI.Y.0022.060927T1800Z-060928T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON... HEBRON 937 PM CDT TUE SEP 26 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. A SIGNIFICANT COLD FRONT WILL TRACK SOUTH ACROSS SOUTH CENTRAL NEBRASKA WEDNESDAY AFTERNOON. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS FRONTAL PASSAGE WILL RESULT IN STRONG NORTHWEST WINDS OF 25 TO 35 MPH BY WEDNESDAY AFTERNOON...WITH WIND GUSTS AS HIGH AS 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY/BRYANT
3 follow-up statements
000 WWUS73 KGID 270934 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 434 AM CDT WED SEP 27 2006 NEZ039>041-046>049-060>064-072>077-085>087-271800- /O.CON.KGID.WI.Y.0022.060927T1800Z-060928T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON... HEBRON 434 AM CDT WED SEP 27 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE EXPECTED TO DEVELOP AFTER 1 PM THIS AFTERNOON. THE WINDS SHOULD DIMINISH TOWARDS 8 PM THIS EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE BETWEEN 30 TO 39 MPH...OR GUSTS WILL RANGE BETWEEN 45 TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 271702 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1202 PM CDT WED SEP 27 2006 NEZ039>041-046>049-060>064-072>077-085>087-280100- /O.CON.KGID.WI.Y.0022.060927T1800Z-060928T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON... HEBRON 1202 PM CDT WED SEP 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH WIND GUSTS TO AROUND 45 MPH POSSIBLE. WINDS SHOULD DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE BETWEEN 30 AND 39 MPH...OR GUSTS WILL REACH 45 TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 280057 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 757 PM CDT WED SEP 27 2006 NEZ039>041-046>049-060>064-072>077-085>087-280200- /O.CAN.KGID.WI.Y.0022.000000T0000Z-060928T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON... HEBRON 757 PM CDT WED SEP 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELED THE WIND ADVISORY WHICH WAS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 26, 1:24 PM CDT, 8 hours 13 minutes earlier.
Area forecast discussion, Sep 26, 1:24 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 124 PM CDT TUE SEP 26 2006 .DISCUSSION...EARLY MORNING WATER VAPOR IMAGERY SHOWED AN UPPER RIDGE OVER THE PLAINS WITH THE NEXT SHORTWAVE JUST COMING ASHORE ACROSS SOUTHERN CALIFORNIA. SKIES WERE CLEAR OVER THE PLAINS AND TEMPERATURES WERE SEASONALLY WARM WITH SOUTHERLY SFC FLOW. TEMPERATURES WILL BE THE PRIMARY FORECAST CONCERN THE NEXT FEW DAYS. EXPECT HIGH TEMPERATURES TO CLIMB WELL ABOVE NORMAL TODAY WITH ABUNDANT SUNSHINE...RIDGE AXIS OVERHEAD...AND SOUTHERLY SFC FLOW ALL HELPING TO LIFT TEMPERATURES TO NEAR 90 DEGREES BY THIS AFTERNOON. CALIFORNIA SHORTWAVE WILL TRACK INTO THE NORTHERN AND CENTRAL PLAINS ON MONDAY. CONTINUED WARM SOUTHERLY FLOW OUT AHEAD OF THE SYSTEM WILL AGAIN HELP TEMPERATURES OVER OUR CWA CLIMB INTO THE UPPER 80S TO AROUND 90. ATMOSPHERE SHOULD REMAIN CAPPED AND EXPECT A DRY FRONTAL PASSAGE MONDAY NIGHT INTO TUESDAY WITH TEMPERATURES FALLING BACK INTO THE MID 70S TO AROUND 80 FOR HIGHS ON TUESDAY AND WEDNESDAY. THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT AND MAY RESULT IN A FEW THUNDERSTORMS NORTH OF OUR CWA. MAY EVENTUALLY NEED TO ADD POPS FOR LATE WEDNESDAY ACROSS NORTHWESTERN PORTIONS OF OUR CWA DEPENDING ON FRONTAL STRENGTH AND TIMING. TEMPERATURES WARM BACK INTO THE LOW 80S ON THURSDAY AND FRIDAY AS SIGNIFICANT TROUGH DIGS ACROSS THE WESTERN CONUS. LEFT THE EXTENDED FORECAST ALONE AS MODELS DIFFER ON JUST HOW QUICKLY THE TROUGH WILL PULL OUT INTO THE PLAINS. THE ECMWF IS THE QUICKEST AND COULD RESULT IN THUNDERSTORMS BY LATE FRIDAY WITH THE GFS AT LEAST 24 HOURS SLOWER RESULTING IN DRY CONDITIONS UNTIL SATURDAY NIGHT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && WESELY
Hazardous weather outlook, Sep 26, 3:27 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CDT TUE SEP 26 2006 KSZ005>007-017>019-NEZ041-047>049-062>064-073>077-082>087-271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK- POLK-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 327 PM CDT TUE SEP 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...SOUTHEAST OF A LINE FROM FULLERTON TO ARAPAHOE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-040-046-060-061-072-271200- VALLEY-GREELEY-SHERMAN-DAWSON-BUFFALO-GOSPER- 327 PM CDT TUE SEP 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA...NORTHWEST OF A LINE FROM FULLERTON TO ARAPAHOE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PATCHY FROST IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING AS TEMPERATURES DROP TO AROUND 36 DEGREES FOR LOWS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.